New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Apr 2009
Total Posts : 87
   Posted 5/21/2010 9:07 PM (GMT -6)   
I started 6MP 4 days ago and I am on the highest dose that my dr will allow me to be on given my weight. The first 3 days I was pretty nauseated in the morning but I feel like today it has all caught up me. I know this is common but I am getting progressively more nauseated as the day goes on. I've taken zofran at the max dose I'm prescribed every 4 hours in addition to trying some Ginger chews.

Does anyone else have any other suggestions with the nausea? Also, will it eventually go away? I know everyone is different but how long were you on it before it got better.
Currently taking: Remicade

Regular Member

Date Joined Mar 2010
Total Posts : 49
   Posted 5/21/2010 9:18 PM (GMT -6)   
When I had surgery in April, they gave me this thing called Quease Ease. It's a little canister that you can smell when you are nauseated, and it definitely helps! If you google it, you can find it online -- it's about 20$.

As for other options, i've had issues with nausea due to acid reflux at times, and eating things like oyster crackers or plain white bread have helped me.
Diagnosed at 17, currently 23 :)  Have had 1 resection so far.  It's been an adventure!

Veteran Member

Date Joined Jan 2006
Total Posts : 725
   Posted 5/22/2010 1:45 AM (GMT -6)   
I had this issue when I first went on 6mp. It went away after a while. It's important to take the 6mp with food, if you can. I don't remember how long it took for the nausea to clear up, but it did.

One issue I had on 6mp was exhaustion. When I first was put on it, I was taking 100mg/day. I was tired all the time. When the GI finally agreed to drop it to 50mg/day, that cleared up.
Matthew McKenna,
Joey's dad.
Crohn's Disease and Guillian-Barre' Syndrome.
Remicade, 6MP and a few of their friends.

"I'm just along for the ride."

Veteran Member

Date Joined Jan 2010
Total Posts : 8424
   Posted 5/22/2010 6:43 AM (GMT -6)   
If you take 6MP about an hour before you go to bed, you should sleep through the worst of the nausea. If that doesn't solve the problem I would discuss with your doctor dropping the dose by 25-50mg until you get used to the lower dose, then up it to the original dose. In my case I started off at 25mg then increased it to 50mg - at each dosage I was nauseous for about 2-3 weeks before it went away.

Now I've started it for the second time (went off it completely a while back) I've hardly felt any nausea at all - not sure if that's a good or bad sign.

Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 5/22/2010 8:48 AM (GMT -6)   
When I was on 6mp I was taking it first thing in the morning and I was SOOO nauseous all day. I switched to taking it at bedtime, and the nausea was greatly relieved. Hope that helps.

Gail*Nanners* Co-Moderator for Crohns Disease 
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Regular Member

Date Joined Apr 2009
Total Posts : 87
   Posted 5/22/2010 11:07 AM (GMT -6)   
Thanks for the suggestions. I'm going to see if my GI will consider lowering my dose. I weigh just under 100 pounds and I am supposed to be taking 75 mg. I suspect she put me on a higher dose because I am in the process of coming off Remicade and she wants to get as much in me as soon as she can since my CD has a history of being very hard to control. The label on the meds instruct to take it in the AM but my other meds don't interfere with this one so hopefully I can switch to taking my dose at night. Thanks guys!
Currently taking: Remicade

Regular Member

Date Joined Sep 2009
Total Posts : 36
   Posted 5/22/2010 11:25 AM (GMT -6)   
I was on it for yrs. I think it made me tired more then anything. I've been off of it since the week before my surgery. Have more energy then again maybe thats just because, the crohn's was cut out. In any case nice to have some energy I was on 100 mg.
Diagnosed Crohns 02. Just had a resection April 20th 2010. Two sections removed had a fistula into the bladder. Also have a temp ostomy. GI said I could stop the 6mp, but going back on remicade.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 28, 2016 2:39 PM (GMT -6)
There are a total of 2,713,558 posts in 299,203 threads.
View Active Threads

Who's Online
This forum has 153798 registered members. Please welcome our newest member, morgantheandy.
356 Guest(s), 17 Registered Member(s) are currently online.  Details
KMullen, blueberrymuffin, jboy145, ToddGR, astroman, Courage/Wisdom/Hope, ArtAngel, 1000Daisies, Girlie, VLou*, Lynnwood, sarra, LMusings, mjw11, Amy C33, joee, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer